Veterinärmedizinische Universität Wien Forschungsinformationssystem VetDoc

Grafischer Link zur Startseite der Vetmeduni Vienna

Gewählte Publikation:

Publikationstyp: Zeitschriftenaufsatz
Dokumentart: Originalarbeit

Publikationsjahr: 2008

AutorInnen: Zeugswetter, F; Resch, S; Markovic, M; Leschnik, M

Titel: Benfluorex intoxication in a dog: a case report.

Quelle: Wien Tierarztl Monatsschr (95), 1-2 39-44.


Autor/innen der Vetmeduni Vienna:

Leschnik Michael,
Markovic Mato,
Zeugswetter Florian,

Beteiligte Vetmed-Organisationseinheiten
Klinische Abteilung für Interne Medizin Kleintiere,


Abstract:
A 3 years old intact female Chesapeake Bay Retriever was presented with typical clinical signs seen after amphetamine poisoning. The dog had ingested 50 tablets benfluorex (Mediaxal (R), Servier, Gidy, France, 150 mg), an amphetamine derivate marketed as an antilipemic and anti hyperglycemic agent. The intoxication was characterised by mydriasis, salivation, hyperthermia, tachypnea and generalised tonic convulsions. Due to the central effects of the amphetamine the dog was agitated and seemed to hallucinate. Diazepam was effective in controlling the seizures. As renal clearance is the main mechanism to eliminate the metabolites of benfluorex, infusion therapy was initiated. Glucose infusions (10 % glucose) were necessary to avoid hypoglycemia. Although troponin 1 increased moderately, no cardial problems were seen on ECG or during ultrasonography. On the following day the dog was weak and depressed. Mild diastolic hypotension was observed. These clinical signs were possibly caused by transmitter depletion and are typically seen after amphetamine poisoning in human patients. Transient mild diarrhea developed and food was neglected. 4 days after presentation the dog was dismissed from the clinic and further medications were not necessary.


© Veterinärmedizinische Universität Wien Hilfe und Downloads